Hello everyone, I'm not new here but this is the first time posting in quite a while. Does anyone have any experience with Lyrica? my Dr prescribed it to me but I am sort of afraid to take it. Just wondering if there is anyone with some advice for me. Success story's? bad story's?
I have taken Lyrica for an extended period of time for back pain (herniated disks, facet syndrome, DDD) it takes about a month to get adjusted to it. Its very sedating to me. But after your body becomes adjusted to it, it helps with nerve pain in arms legs shoulders. That is where i had my issues. Overtime 6 mos or more, you may have to increase your dosage, I did. It helped me stay out of the surgeons office for some time. It is also similar to Gabapentin. I have taken both and they are different, not interchangeable like some DRs think, Lyrica is more expensive but it seems to work better for me. I hope my ramblings are helping you. My best experience with a Dr who understands is a pain mangament Dr ( Anesthesiologist)
I too had the problem with sedation. However, in my case it never got any better. After the first month I asked my Dr. what I should do. He asked me to continue for another two weeks and we would decide then. Well two more weeks of feeling like that and we agreed that this med. just wasn't for me. The minor relief I got was not worth it. I was so tired that I could barely function. I take meds in order to have a better quality of life, and the side effects of this med were too much for me.
On the other hand, my mom and several of our friends are on Lyrica and absolutely swear by it. My mom actually decreased her daily intake of narcotics which is wonderful for her. Most of her pain issues go back to when she was in her 30's and now she's in her 70's.
Anyway, my point is that for most of us we have to try it for ourselves to see if it will work for us. Why deny yourself the opportunity to try a med that may be invaluable to your pain regime.
I don't think you need to be afraid of Lyrica. Bad reactions are rare. Judging by your history of lumbar surgery, I'm guessing you are having problems with back or leg pain? Neurontin (gabapentin) and its newer big sister Lyrica are frequently given for nerve pain both before and post surgery.
It generally takes several weeks to figure out if Lyrica is helping, and often takes at least that long to adjust to the medication. One thing you need to watch out for is swelling. Many people can take it at low dosages, but when the dosage is increased, swelling, often of feet and ankles, becomes a problem.
hi, not to throw you a ringer but there's other meds too, topomax (which I take) works great for nerve pain, has some side effects but one good one wegiht loss! there's another elavil which can put weight on. it has side effects too, drowiness. might want to research these. with any med start off slow like at 25 mg take at night for like a week to avoid the side effects. Cathy
I have taken Lyrica for many years. When I first started taking it, my hands would jerk. I'd drop things as well. It almost felt like a broken neon sign buzzing off and on in my hands. Dr told me it was normal and would subside when my body had gotten use to the meds. It took a couple of weeks for it to stop. Lyrica has helped me termendously. Although, I thought it wasn't working. I stopped taking it and realized that I hurt a lot more than when I took it. So, I started taking it again. Don't let the Dr tell you do not have withdrawal symptoms when you stop taking it. You do. Everyone I have talked to that has been on it has said they also had withdrawal symptoms. I currently take 300 mg. a day. Yes, it is sedating. I take mine at night. I'm suppose to take a dose durning the day, but I can not. It makes me too sleepy. Don't be afraid of it. I haven't heard of anyone saying they regret taking it. It works wonders.